Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Have bipolar disorder. Suggest alternate medicine for methylphenidate?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
I can't get methylphenidate right now which I take for concentration. I have bipolar disorder. I have been tried on the extended release methylin but it totally knocks me out (sleep all day). What is a good substitute for methylphenidate until it is available again in a couple of months?
Posted Sun, 14 Apr 2013 in Bipolar Disorder
Answered by Dr. Payman Hajiazim 2 hours later
Hi there, thanks for asking. The best way to improve concentration in bipolar mood problem is to improve the sleep quality.
Apart from methylphenidate which can enhance concentration, dextroamphetamine, however, can also do the same job.
Clonidine has been proved that increases the concentration ability. The person who takes clonidine should check his blood pressure since it can change blood pressure especially in the first a few days of its taking.
If somebody is sensitive to this effect of clonidine, can take guanfacine which does not alter the blood pressure or do it very little.
Let me know if you have any other question. I wish you a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor